Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 8, NWS North Platte, NE

March 23, 20155 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 23, 2015, 3:31 PM MDT for 5 counties in Nebraska. It took effect at Mar 24, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2015, 3:31 PM MDT (21:31 UTC)
In effect from
Mar 24, 2015, 11:00 AM MDT
Expired
Mar 24, 2015, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WWUS83 KLBF 232131
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM CDT MON MAR 23 2015

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON...

.WESTERLY DOWNSLOPE WINDS WILL DEVELOP AS A COLD FRONT CROSSES
THE AREA TUESDAY MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP
EASTWARD INTO SOUTHWEST NEBRASKA. THIS WILL COMBINE WITH
TEMPERATURES IN THE MID 60S...AND EXPECTING CRITICALLY LOW
RELATIVE HUMIDITY VALUES ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF
INTERSTATE 80.

NEZ210-219-241145-
/O.NEW.KLBF.FW.W.0008.150324T1700Z-150325T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
431 PM CDT MON MAR 23 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDTY FOR FIRE WEATHER ZONE 210 AND 219...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM CDT TUESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FROM NOON TO 8 PM CDT TUESDAY.  

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 60S

* IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO
  BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
4 follow-up statements
865 
WWUS83 KLBF 240926
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 AM CDT TUE MAR 24 2015

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...

.NORTHWEST WINDS WILL DEVELOP AS A COLD FRONT CROSSES THE AREA
THIS MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD
INTO SOUTHWEST NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN
THE MID 60S. CRITICALLY LOW RELATIVE HUMIDITY VALUES AND NORTHWEST
WINDS OF 25 TO 35 MPH ARE FORECAST ACROSS SOUTHWEST NEBRASKA TO
THE SOUTH OF INTERSTATE 80.

NEZ210-219-242330-
/O.CON.KLBF.FW.W.0008.150324T1700Z-150325T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
426 AM CDT TUE MAR 24 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 210 AND 219...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM NOON TO 8 PM CDT TODAY.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO 
  BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
909 
WWUS83 KLBF 241808 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
108 PM CDT TUE MAR 24 2015

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...

.BREEZY NORTHWEST WINDS AND VERY DRY AIR ACROSS SOUTHWEST NEBRASKA
WILL CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS THROUGH
EARLY THIS EVENING. LOW RELATIVE HUMIDITY...DROPPING TO 10 TO 15
PERCENT LATER THIS AFTERNOON...ALONG WITH NORTHWEST WINDS OF 25 TO 35
MPH WILL CREATE THESE CRITICAL CONDITIONS...GENERALLY IN AREAS
SOUTH OF INTERSTATE 80.

NEZ210-219-250100-
/O.CON.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
108 PM CDT TUE MAR 24 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210 AND
219...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 8 PM CDT TODAY.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO 
  BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
657 
WWUS83 KLBF 242056 AAC
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT TUE MAR 24 2015

...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING...

.BREEZY NORTHWEST WINDS AND VERY DRY AIR ACROSS SOUTHWEST
NEBRASKA WILL CONTINUE TO BE OBSERVED THROUGH EARLY THIS EVENING.
THESE CONDITIONS...ALONG WITH THE VERY DRY FUELS WILL CONTRIBUTE
TO CRITICAL FIRE WEATHER DANGER THROUGH EARLY THIS EVENING.
CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND RELATIVE
HUMIDITY INCREASES.

NEZ210-219-250100-
/O.CON.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
356 PM CDT TUE MAR 24 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210 AND
219...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH 8 PM CDT TODAY.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO 
  BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
340 
WWUS83 KLBF 250107
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT TUE MAR 24 2015

...RED FLAG WARNING HAS EXPIRED...

.WIND AND RELATIVE HUMIDITY HAVE IMPROVED IN SOUTHWEST NEBRASKA
HAVE IMPROVE AND CRITICAL FIRE CONDITIONS ARE NO LONGER CRITICAL.

NEZ210-219-250215-
/O.EXP.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
807 PM CDT TUE MAR 24 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS HILLS 
(ZONES 210 AND 219)...


RELATIVE HUMIDITY IN THE AREA REACHED NEAR 20 PERCENT WITH WIND
GUSTS OF 25 MPH OR HIGHER. WIND HAS DECREASED AND RELATIVE
HUMIDITY HAS INCREASED.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:59 PM MDT, 32 minutes earlier.

Area forecast discussion, Mar 23, 2:59 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT MON MAR 23 2015

.SYNOPSIS...
ISSUED AT 346 PM CDT MON MAR 23 2015

H5 UA HAND ANALYSIS THIS MORNING HAD A BROAD LOW AMPLITUDE RIDGE
ACROSS THE CENTRAL CONUS. DOWNSTREAM OF THE RIDGING...2 CLOSED
LOWS WERE NOTED...ONE OVER NRN HUDSON BAY AND A SECOND JUST WEST
OF NEWFOUNDLAND. A TROUGH EXTENDED SWD INTO NEW ENGLAND AND THE
CANADIAN MARITIMES. UPSTREAM OF THE RIDGE...A TANDEM OF STRONG
SHORTWAVES WAS NOTED JUST OFF THE COAST OF WASHINGTON STATE AND A
SECOND OFF THE COAST BRITISH COLUMBIA. HT FALLS OF 50 TO 70 METERS
WERE NOTED THIS MORNING FROM EASTERN WASHINGTON SWD TO NRN
CALIFORNIA...NEVADA..OREGON...UTAH...IDAHO AND WESTERN COLORADO.
WV IMAGERY THIS AFTERNOON HAS THE DISTURBANCE OVER SERN OREGON
THIS AFTERNOON. IN ADVANCE OF THIS FEATURE...CONVECTION HAS
DEVELOPED OVER NRN NEVADA AND NORTHERN UTAH...WITH SOME LIGHTNING
STRIKES OCCURRING RECENTLY OVER NRN UTAH. AT THE SURFACE...A
TROUGH OF LOW PRESSURE HAS DEVELOPED ON THE LEE SIDE OF THE
COLORADO AND WYOMING ROCKIES THIS AFTERNOON. SRLY WINDS HAVE
INCREASED EAST OF THIS TROUGH OVER THE WESTERN THIRD OF THE
FORECAST AREA. ACROSS THE EASTERN 2/3RDS OF THE FORECAST AREA THIS
AFTERNOON...WINDS WERE FROM THE EAST OR SOUTHEAST. UNDER PARTLY TO
MOSTLY CLOUDY SKIES THIS AFTERNOON...3 PM CDT TEMPERATURES RANGED
FROM 52 AT THEDFORD TO 62 AINSWORTH.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 346 PM CDT MON MAR 23 2015

A MID LEVEL SHORTWAVE TROUGH WILL ADVANCE EAST TONIGHT ACROSS THE
CENTRAL AND NORTHERN ROCKIES...AND EMERGE INTO THE CENTRAL UNITED
STATES LATE TONIGHT INTO TUESDAY. THE SYSTEM IS ONSHORE NOW...AND
HAS BEEN WELL SAMPLED BY THE UPPER AIR OBSERVING NETWORK. THE
OVERALL TREND IN THE MODELS IS FOR A LESS AMPLIFIED AND WEAKER
SYSTEM. THE AIRMASS IN THE LOWER LEVELS REMAINS VERY DRY THIS
AFTERNOON ACROSS THE REGION...WITH THE BETTER LOW LEVEL MOISTURE
STILL DOWN IN OKLAHOMA AND POINTS SOUTH TOWARD TH GULF OF MEXICO.
THE LOW LEVEL JET WILL INTENSIFY OVERNIGHT...AND WILL HELP DRAW SOME
OF THIS MOISTURE NORTHWARD INTO THE AREA. THE BEST MOISTURE
TRANSPORT IS SLATED TO REMAIN EAST OF OUR IMMEDIATE AREA...POINTED
MORE AT NORTH CENTRAL AND NORTHEAST KANSAS INTO SOUTH CENTRAL AND
SOUTHEAST NEBRASKA. THIS IS WHERE THE BETTER CHANCES FOR ELEVATED
CONVECTION WILL RESIDE. CANNOT RULE OUT CHANCES FARTHER WEST ACROSS
CENTRAL AND WESTERN NEBRASKA HOWEVER...AS LIFT AND SOME MOISTURE DO
COINCIDE WITH ONE ANOTHER. A PLUME OF STEEP MID LEVEL LAPSE RATES IS
ALSO STILL ADVERTISED TO MOVE ACROSS SOUTHWEST INTO CENTRAL
NEBRASKA...AND RESULTS IN SOME INSTABILITY IN THE MOIST MID LAYER.
SO WILL CONTINUE THE ISOLATED THUNDER MENTION. OTHERWISE EXPECT A
MILD NIGHT...WITH SOUTH TO SOUTHEAST WINDS TO REMAIN
BREEZY...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE SANDHILLS AND
HILLTOPS.

THE SHORTWAVE TROUGH AXIS WILL SWING THOUGH THE AREA TUESDAY
MORNING...AND EXPECTING AN UPTICK IN SHOWER ACTIVITY ACROSS CENTRAL
NEBRASKA AS LIFT WILL BE MAXIMIZED DURING THIS TIME. THE MOISTURE IS
BEST AT THIS TIME AS WELL...SO WILL CONTINUE THE LIKELY POPS FROM
ABOUT HIGHWAY 183 EASTWARD. DOWNGLIDE QUICKLY DEVELOPS BY AFTERNOON
AS THE SHORTWAVE TROUGH PASSES...AND HAVE LOWERED CHANCES FOR RAIN
ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA...AND HAVE CUT ALL
TOGETHER ACROSS WESTERN AND SOUTHWEST NEBRASKA. WESTERLY DOWNSLOPE
WINDS DEVELOP AS THE IN THE WAKE OF THE SYSTEM AS WELL...AND
ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD INTO WESTERN NEBRASKA.
THIS WILL COMBINE WITH TEMPERATURES IN THE LOWER TO MID 60S...AND
EXPECTING CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS SOUTHWEST
NEBRASKA TO THE SOUTH OF INTERSTATE 80. FARTHER NORTH ACROSS WEST
CENTRAL NEBRASKA INTO THE EASTERN PORTIONS OF THE PANHANDLE...THE
COMBINATION OF GOOD RELATIVE HUMIDITY RECOVERY TONIGHT AND
EXPECTED CLOUD COVER FOR AT LEAST PART OF THE DAY TUESDAY...LEADS
TO A BIT MORE UNCERTAINTY THAN FARTHER SOUTH. SO WE/LL ISSUE A RED
FLAG WARNING FOR THE AREA OF HIGHEST CONFIDENCE ACROSS SOUTHWEST
NEBRASKA...AND PASS ALONG THE UNCERTAINTY FOR AREAS TO THE NORTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 346 PM CDT MON MAR 23 2015

MIDDLE PERIODS /TUESDAY NIGHT THROUGH THURSDAY/

WARM FRONT MOVES NORTHEAST ACROSS THE FORECAST AREA TUESDAY EVENING
WITH 850HPA TEMPS RANGING FROM 5 TO 10C BY 25/06Z. BUMPED MIN TEMPS
UP A COUPLE DEGREES SOUTH OF INTERSTATE 80 WHICH TRENDS CLOSER TO
MAV GUIDANCE. ALSO REMOVED MENTION OF POPS IN NORTH CENTRAL NEBRASKA
FROM 00Z TO 06Z TUESDAY NIGHT AS SIMULATED ATMOSPHERIC SOUNDINGS
FROM THE NAM AND GFS DRY THE LOW AND MID LEVELS CONSIDERABLY.

AN AREA OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY OF ND/MN
WILL BRING A SHORTWAVE THROUGH THE NORTHERN PLAINS EARLY WEDNESDAY.
THE NAM KEEPS THE BEST MID LEVEL /500 TO 700HPA/ FRONTOGENESIS AND
MOISTURE ACROSS THE FAR NORTH...WHEREAS THE GFS TARGETS THE
SANDHILLS TO PLATTE RIVER VALLEY. WENT TOWARD THE NAM SOLUTION AND
LIMITED POPS TO GENERALLY ALONG AND NORTH OF HIGHWAY 20 FROM 06Z TO
12Z. THE REMAINDER OF WEDNESDAY APPEARS DRY AS HIGH PRESSURE BRIEFLY
SETTLES ONTO THE NORTHERN PLAINS. WITH BRISK NORTHERLY
WINDS...LIMITED SUNSHINE...AND STRONG COLD AIR ADVECTION...LOWERED
MAX TEMPS WEDNESDAY A COUPLE DEGREES ACROSS THE ENTIRE FORECAST
AREA.

THE NEXT POTENTIAL PRECIP MAKER ARRIVES EARLY THURSDAY. A BATCH OF
MID LEVEL MOISTURE ENTERS THE PANHANDLE AND FAR WESTERN NEBRASKA
AFTER 26/12Z. DEPENDING ON THE TIMING OF THE PRECIP ARRIVAL...WET
SNOW IS POSSIBLE DUE TO MORNING LOWS IN THE 20S. ATTM...THE BETTER
CHANCE OF PRECIP IS AFTER 18Z AND EXTENDED POPS EASTWARD AS RAIN.
ISENTROPIC UPGLIDE...MOST NOTABLE AT 295K...AND LAPSE RATES NEAR
7C/KM IN THE SATURATED LAYER WILL HELP IN SHOWER DEVELOPMENT. FOR
NOW...KEPT POPS ON THE LOWER SIDE AND QPF LIMITED...BUT THE
POTENTIAL IS THERE FOR MEASURABLE PRECIPITATION MAINLY WEST OF
HIGHWAY 83. LOWERED MAX TEMPS A DEGREE OR TWO TO ACCOUNT FOR NORTH
WINDS AND MOSTLY CLOUDY CONDITIONS.

EXTENDED PERIOD /THURSDAY NIGHT THROUGH MONDAY/

RESIDUAL MOISTURE FROM THURSDAYS SYSTEM WILL EXIT THE AREA BY FRIDAY
MORNING...BUT CONTINUED NORTH WINDS AND SLOWLY CLEARING SKIES WILL
MAKE FOR ANOTHER COOL DAY ON FRIDAY. A STRONG RIDGE WILL WORK EAST
ONTO THE HIGH PLAINS SATURDAY...ALLOWING FOR A RETURN TO ABOVE
NORMAL TEMPS. 500HPA HEIGHTS OF 570DM ALONG WITH 850HPA TEMPS
NEARING 20C IN THE PANHANDLE WILL HELP PUSH HIGHS INTO THE UPPER 60S
EAST TO MID 70S WEST. THE RIDGE FLATTENS SOMEWHAT SUNDAY INTO
MONDAY...PLACING THE FORECAST AREA INTO BROAD NORTHWEST FLOW.
ABUNDANT DRY AIR IN THE LOW LEVELS WILL LIMIT PRECIP CHANCES THROUGH
THE WEEKEND AS MAX TEMPS REMAIN NEAR 70F.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 353 PM CDT MON MAR 23 2015

LOW LEVEL GULF MOISTURE WILL SURGE NORTH TONIGHT AHEAD OF A STORM
SYSTEM MOVING INTO THE AREA FROM THE WEST. THERE WILL BE STRATUS
ASSOCIATED WITH THIS SURGE IN MOISTURE. RIGHT NOW...IT APPEARS THAT
THE MOST OF THE STRATUS AND MVFR SHOULD REMAIN ALONG AND EAST OF A
VALENTINE TO NORTH PLATTE LINE. THERE IS A POSSIBILITY OF ISOLATED
THUNDERSTORMS AND SHOWER ACTIVITY AS WELL...BUT COVERAGE IS EXPECTED
TO LOW ENOUGH NOT TO INCLUDE IN EITHER THE KVTN OR KLBF TAF
FORECAST. ANY MVFR/STRATUS SHOULD QUICKLY CLEAR FROM THE WEST
TUESDAY MORNING AS A COLD FRONT PASSES. WINDS WILL BE SOUTH TO
SOUTHEAST AT 10 TO 20 KTS TONIGHT INTO EARLY TUESDAY MORNING AHEAD
OF THE FRONT...AND SWITCH TO WEST OR NORTHWEST AT 10 TO 25 KTS AFTER
THE FRONTAL PASSAGE.

&&

.FIRE WEATHER...
ISSUED AT 353 PM CDT MON MAR 23 2015

WESTERLY DOWNSLOPE WINDS DEVELOP AS A COLD FRONT CROSSES THE AREA
TUESDAY MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD
INTO WESTERN NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN THE
LOWER TO MID 60S...AND EXPECTING CRITICALLY LOW RELATIVE HUMIDITY
VALUES ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF INTERSTATE 80.
FARTHER NORTH ACROSS WEST CENTRAL NEBRASKA INTO THE EASTERN
PORTIONS OF THE PANHANDLE...THE COMBINATION OF GOOD RELATIVE
HUMIDITY RECOVERY TONIGHT AND EXPECTED CLOUD COVER FOR AT LEAST
PART OF THE DAY TUESDAY...LEADS TO A BIT MORE UNCERTAINTY THAN
FARTHER SOUTH. SO WE/LL ISSUE A RED FLAG WARNING FOR THE AREA OF
HIGHEST CONFIDENCE ACROSS SOUTHWEST NEBRASKA...AND PASS ALONG THE
UNCERTAINTY FOR AREAS TO THE NORTH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...TAYLOR
LONG TERM...DS
AVIATION...TAYLOR
FIRE WEATHER...TAYLOR
Hazardous weather outlook, Mar 23, 3:11 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 PM CDT MON MAR 23 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-242115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
411 PM CDT MON MAR 23 2015 /311 PM MDT MON MAR 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AS SHOWERS DEVELOP ACROSS THE AREA TONIGHT...A FEW EMBEDDED
THUNDERSTORMS COULD OCCUR ACROSS SOUTHWEST INTO CENTRAL NEBRASKA.
NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY. A FEW EMBEDDED
THUNDERSTORMS MAY ACCOMPANY THE SHOWERS TUESDAY MORNING.

NORTHWEST WINDS OF 15 TO 30 MPH TUESDAY AFTERNOON WILL BE COUPLED
WITH WARM TEMPERATURES AND VERY DRY AIR ACROSS SOUTHWEST NEBRASKA
AND PORTIONS OF WESTERN NEBRASKA AND THE PANHANDLE. THIS MAY LEAD
TO CRITICALLY HIGH WILDFIRE DANGER.

BEYOND TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.